Skip to main content
  • Research Article
  • Open access
  • Published:

Nielsen number of a covering map


We consider a finite regular covering over a compact polyhedron and a map admitting a lift . We show some formulae expressing the Nielsen number as a linear combination of the Nielsen numbers of its lifts.



  1. Brown RF: The Nielsen number of a fibre map. Annals of Mathematics. Second Series 1967, 85: 483–493. 10.2307/1970354

    Article  MathSciNet  MATH  Google Scholar 

  2. Brown RF: The Lefschetz Fixed Point Theorem. Scott, Foresman, Illinois; 1971:vi+186.

    Google Scholar 

  3. Jiang BJ: Lectures on Nielsen Fixed Point Theory, Contemporary Mathematics. Volume 14. American Mathematical Society, Rhode Island; 1983:vii+110.

    Book  Google Scholar 

  4. You CY: Fixed point classes of a fiber map. Pacific Journal of Mathematics 1982,100(1):217–241.

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Jerzy Jezierski.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License ( ), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and permissions

About this article

Cite this article

Jezierski, J. Nielsen number of a covering map. Fixed Point Theory Appl 2006, 37807 (2006).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: